MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Catalog Number J-CHSG-503001
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the cook silicone balloon hysterosalpingography injection catheter balloon failed to deflate after the initial inflation.This did not create any problems during removal.The procedure was successfully completed with another device of the same type.It was confirmed the patient did not experience any adverse effects due to this occurrence.This issue was reported to have occurred sometime in (b)(6) 2018.The customer could not confirm the exact date.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation and no photograph or imaging was provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, specifications, and trends.The device history record was reviewed and noted one non-conformance involving seven items that were observed to have damage fitting.This non-conformance could potentially be related to the reported failure mode.A review of the sub-assembly device history record found no non-conformances.A review of complaints revealed this is 1 of 5 complaints associated with the complaint device lot number 8449661 for the issue of inflation/deflation difficulties.Since this complaint is related to the same complaint issue, the appropriate product and quality managers have been alerted.A review of relevant manufacturing documents was conducted.The device is inspected visually and functionally for leaking and inflation during manufacturing and no notable gaps in production or processing controls were noted.The cause of the reported issue could not be established.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7907212
Report Number1820334-2018-02821
Device Sequence Number19203668
Product Code HES
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)201215(10)8449661
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Catalogue NumberJ-CHSG-503001
Device Lot Number8449661
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1